Jump to content


Photo

Gleevec lifespan in our body


  • Please log in to reply
7 replies to this topic

#1 SunNsand

SunNsand

    Member

  • Members
  • PipPip
  • 21 posts

Posted 04 June 2012 - 03:44 PM

How long does Gleevec live in our system? I'm on a two week G vacation and I'm trying to figure out how many days without G, will I be truly be G free. I've read 18 hrs. and 40 hrs.

Thank you



#2 WoofWoof

WoofWoof

    New Member

  • Members
  • Pip
  • 1 posts

Posted 04 June 2012 - 06:28 PM

The half live is approx. 18 hours so you would want to cycle about 5 times which would be 4-5 days and get rid of about 99% of it.


I have cancer but it doesn't have me


#3 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 04 June 2012 - 09:27 PM

Meow-Meow is about right.  But your real question is likely how soon might side effects fade?  Or maybe why don't I feel better quickly?  Why am I asking questions of myself?  Are we on Jeopardy?  Potent Potables for 100.

Anyhow, some side effects go away quickly, but others do not depend on the actual presence of Gleevec to continue.  There is a build-up of side effects that can linger for quite a while because some cells have changed structure.  So the cells need to turn over to get rid of some of the side effects.  That is why some side effects can continue even though the drug is long gone.

Also, under the category of Potpourri for 500, since Gleevec gets inside the white blood cells to do its work, some traces of Gleevec might remain inside some longer living cells for quite a while.  Although the cells pump out stuff continuously, maybe some cells will have a molecule or two until they die off. 

Back to Potent Potables for 200.



#4 SunNsand

SunNsand

    Member

  • Members
  • PipPip
  • 21 posts

Posted 04 June 2012 - 10:21 PM

Thanks to both of you for being contestants in my Jeopardy game. Trey you saw through my post and knew what I was really wanting to know. Since I've learned that a two wk break will not really give me any concrete answers what would the purpose of the break be then? For the last 10 wks I've been having pretty severe "D" issues. It's been constant and it's keeping me from wanting to leave the house. Besides I feel pretty weak at times so that adds to the fun. My Onc did stool labs and everything is fine according to him, but not for me. I've tried every trick I've used in the past (probiotics, diet, Imodium) and nothing is working. It's like my body is stuck in the "D" gear. I don't know if this is my new-new normal and I need to learn to live with it or if my Onc should be doing something else. It's an embarrassing subject but I am miserable and I know I will get good advice here.



#5 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 04 June 2012 - 10:46 PM

It's perhaps too early in the game to start looking at switching drugs, but many docs agree that if the side effects are bad enough to affect one's quality of life, then a change in drugs is appropriate.  I have a different set of side effects now that I'm on on Sprycel, but I no longer deal with the Big D.  My GI issues on Gleevec don't sound as bad as yours, but there were some times that it was pretty awful.  At one point I wondered if I'd be able to continue my job. . .not able to leave the classroom at the drop of a hat does not go well with Gleevec GI issues. 

Marnie



#6 Guest_billronm_*

Guest_billronm_*
  • Guests

Posted 04 June 2012 - 11:12 PM

Hi Marnie,

Onc reduced my dose to 50mg. I'll let you know if I notice a difference. My iron level is low again 8 and I still have the anemia, infusions are out, so I'm trying iron pills, onc want's me to take 3 325mg a day. I'm not doing it. I'm just taking 1 pill a day. Plus vit. c. my stomache can't handle all these meds, so I bought a multivitamin with vit c in it. I haven't tried it yet.bp is up again, but I'm not increasing my dose.Hopefully the change in meds will straighten things out on their own. If they tell me to take one more pill I'm going to say Bite Me!

  OMG Joan Rivers just came on the letterman show, her face doesn't move her nose is a tiny pug nose. and her chin is pointed! I'm keeping my wrinkles.    Lots o Luv Billie



#7 SunNsand

SunNsand

    Member

  • Members
  • PipPip
  • 21 posts

Posted 04 June 2012 - 11:40 PM

Thanks Marnie. This is my third year on Gleevec and in the past, the "D" would come and go in cycles and it was usually manageable. I can't figure out what has changed. I will ask to switch meds if this can't be fixed or at least return to my old normal. I can't continue like this, it can't be healthy.



#8 Guest_billronm_*

Guest_billronm_*
  • Guests

Posted 05 June 2012 - 01:04 AM

Hi SunNsand,

  Gleevac did the same thing to me. I had no life,& no control over it. My onc said I could take up to 7 immodium a day. I never took that many but I came close. I finally begged him to put me on Sprycel, and he did. I had a 5 week break from G then I went on S, it was like a miracle, S has side effects too but nothing like G affected me. The worst thing about Sprycel for me was the bad headache for the first couple weeks, but I still preferred it to G. A lot of people can tolerate G, but after 3 years I knew it wasn't for me. I just kept saying I used to be housebroke what happened?  We must get dehydrated at times.

    Speak up to your onc, remember he works for you. I had to do it.    Good Luck Billie






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users